It is currently Tue Aug 22, 2017 9:19 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Tue Sep 07, 2010 8:45 pm 
Offline
Average Poster
Average Poster

Joined: Mon Aug 09, 2010 9:37 pm
Posts: 17
Hi, the people that replyed were helpful. but let me further describe what it actually is. when I am up and walking I am fine...except sometimes some cold sweats and chills if I really exert myself. I'm 34 days off. When I lay down to go to sleep I still need to take the clonidine. the clonidine holds for about 4 hours..then that feeling comes back. Let me clear up the feeling. Some people thought I was speaking about my feet.. No it is a general restless electric feeling throuout my WHOLE body. It wakes me up, or when I wake up to pee or something I become aware of it and then cannot return to sleep until I take more clonidine. Somebody said neuropathy or something? Why would this have JUST SINCE comming off Subs have shown up? I don't think that sort of condition is the case..

I am generally fine during the day when i'm taking it easy, and on my small .01 dose of clonidine. maybe some slight chills every once ina while. Has anyone else had this? When will it stop? Do I have something else that just coincidentally showed up during this whole thing?

Help!


Top
 Profile  
 
 Post subject:
PostPosted: Tue Sep 07, 2010 8:57 pm 
Offline
Average Poster
Average Poster

Joined: Mon Aug 09, 2010 9:37 pm
Posts: 17
note: I have been on neurontin since the start, and honestly can't even tell if it is doing anything anymore.. it doesn't help the feeling. only the clonidine usually does.

and another odd thing. the opiates I took for pain after a no big deal procedure recently... 29 days off and I still couldnt feel them.. they just wore off very quick and seemed to make that feeling worse until they were out of my system... subs must still be in my body..right? this must be sub with drawal still because something blocked the opiates..


Top
 Profile  
 
 Post subject:
PostPosted: Tue Sep 07, 2010 10:02 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Feb 17, 2010 10:03 pm
Posts: 991
I didn't see your other post but you could have an idiopathic neuropathy as part of withdrawal that will go away or you could have restless body which several people have had. Neurontin can wear off over time and not work anymore which is what happened for me. As for the painkillers not working, it isn't likely "blocked" but your tolerance is likely still quite high. I felt the same way you did when I took painkillers after. It never lasted longer than an hour or so at a fairly decent dose and I felt 10x worse when I stopped taking them. Ick!

Cherie

_________________
Criticism may not be agreeable, but it is necessary. It fulfills the same function as pain in the human body. It calls attention to an unhealthy state of things.

- Winston Churchill


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Wed Sep 08, 2010 3:59 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
Hi - I think I am familiar with the feeling you're describing. When I talked to my doctor about it (during my taper but mostly after I stopped Sub completely) he said that it could be a kind of rebound effect from taking the clonidine.

This is what he explained to me:

When an addicted/physically dependent person quits taking opiates, the sympathetic nervous system (SNS) goes a bit haywire as it tries to recalibrate. This is what causes some of the symptoms of withdrawal - temperature fluctuations/hot & cold flashes, goosebumps, yawning, twitchy or restless feelings, insomnia, high blood pressure are some of those symptoms that we all know and love.

This is why clonidine is such a good "comfort medication" for withdrawal. It is a blood pressure medication (BP being controlled by the SNS) and it helps quiet down the SNS, thus cutting down on many of the withdrawal symptoms that are caused by the SNS freaking out. Clonidine is also somewhat sedating and is good for the anxiety and sleeplessness of withdrawal.

The downside is that Clonidine wears off pretty quickly - about 4 hours - and that it can have a "rebound effect" which is quite like what you're describing. I guess not everyone experiences this, but I really did. I remember feeling like I could feel my pulse throbbing all over my body when a clonidine dose wore off and being very restless and uncomfortable. I tried to take it as little as possible due to this effect. It was especially intense when I was getting up from a prone position or even from being seated for a while.

Because I was already through the acute phase of my withdrawal and my worst lingering symptom was insomnia, when I told my doc what was going on he switched me to ambien instead. He gave me 30 pills, but told me to try not to take them for more than 3 days in a row. Well, I think I only took 5 of them alltogether. The first dose gave me a solid 8 hours of sleep and after that I felt so much better. Getting off the clonidine quickly resolved that weird electrical throbbing restless feeling and within the next week or two I was doing great.

If you're not able to get ambien or another sleep aid, maybe your doctor could prescribe the clonidine patches. That way you would get a continuous dose rather than the up and down that comes with the pill form.

I hope this information helps. I've tried to explain it as my doc explained it to me, but it was over a year ago now so if anyone has anything to add please do.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject:
PostPosted: Wed Sep 08, 2010 7:57 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Feb 17, 2010 10:03 pm
Posts: 991
I had the rebound effect from clonidine as well. It felt like my heart was jumping all over my body and like I had 15 cups of coffee and couldn't come down. I didn't take the clonidine very long and would have liked to take it longer actually. But that rebound effect was quite noticable. It was a much different feeling than the restless leg/body syndrome and also much different than the peripheral neuropathy I have though. But I have neuropathy while on suboxone so that clearly isn't a WD symptom.

_________________
Criticism may not be agreeable, but it is necessary. It fulfills the same function as pain in the human body. It calls attention to an unhealthy state of things.

- Winston Churchill


Top
 Profile  
 
 Post subject: thanks
PostPosted: Wed Sep 08, 2010 7:26 pm 
Offline
Average Poster
Average Poster

Joined: Mon Aug 09, 2010 9:37 pm
Posts: 17
I guess it would be when the clonidine is wearing off. It's most intense as I said when I wake up in the morning after a good clonidine sleep and then I notice it. Electric and sensitive skin and restlessness. i have been so worried I had something else. I hope I don't. This is something to look into.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group